MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0479-02U
Medical Device Problem Codes No Display/Image (1183); Inflation Problem (1310); Leak/Splash (1354); Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy on an orthotopic heart transplant patient, the waveform was difficult to monitor, and the iab was not inflating.Approximately five minutes into therapy, blood was seen in the gas line.The console was placed on standby, and the iab was replaced.There was no patient harm, or adverse event reported.
 
Additional Manufacturer Narrative
Section d: changed serial number from (b)(6) to (b)(6).Section h: changed evaluation result codes (1) from 1310 to 1183.Device evaluation: the iab was returned cut in two parts with the membrane completely unfolded and blood on the interior and exterior of the catheter.Visual examination confirmed that both tip and rear markers were in place per specification.Photos were also provided of the iab.An underwater leak test of the catheter, y-fitting and extracorporeal tubing was performed but the leak could not be located.The technician attempted to insert a 0.025¿ laboratory guide wire through the inner lumen of the returned iab and found that the inner lumen was occluded.The technician was unable to clear the occlusion, however evidence of dried blood was observed at the tip of the guide wire.The evaluation determined an occlusion in the inner lumen.This can cause difficulty monitoring the waveform.We are unable to determine how this may have occurred.The returned device was inspected and found to have tantalum markers in place per specification.We are unable to determine the cause of the reported difficult to view complaint since we cannot mimic the clinical setting or patient anatomy.The evaluation determined no leaks found.However we were unable to conclusively determined a leak due to the returned condition of the device.A device and lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint # (b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy on an orthotopic heart transplant patient, the waveform was difficult to monitor and the iab was not inflating.Approximately five minutes into therapy, blood was seen in the gas line.The console was placed on standby and the iab was replaced.There was no patient harm or adverse event reported.

Brand Name
LINEAR 7.5 FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ 07004
MDR Report Key10710668
Report Number2248146-2020-00551
Device Sequence Number3259660
Product Code DSP
UDI-Device Identifier10607567109510
UDI-Public10607567109510
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model Number0684-00-0479-02U
Device Catalogue Number0684-00-0474
Device Lot Number3000108621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOCAT WAVE 2 CONSOLE; AUTOCAT WAVE 2 CONSOLE
Patient Age22 YR
Patient Weight64